MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV52US
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Hemolysis (1886); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.Moderate paravalvular leak (pvl) was noted a few days post procedure.The evoque valve was noted to be canted on one side (atrial).According to the clinical team, the valve leaflets were frozen, resulting in torrential tricuspid regurgitation.On postoperative day (pod) 7, the 52 mm evoque valve was repositioned more ventricularly with the assistance of snaring and a 29mm delivery system (balloon only).A 29 mm valve was then successfully implanted.Plugs were also placed in the same setting as the valve in valve, resulting in only trace tricuspid regurgitation.The patient is reported to be in stable condition.During evoque implantation the device was observed to be positioned high upon full flip.It was above the annulus and pinning the leaflets from approximately the 5 to 10 o'clock positions.After the high anchors were recognized, all possible attempts were made to achieve additional depth.However, the anchors beneath the posterior hinge points remained immobile.They were stuck and no maneuvers would translate.Capture could not be achieved from 5 to 10 o'clock.Following the full flip, pinning from 5 to 10 o'clock was observed, while the 11 to 4 o'clock positions were fully captured.Despite this, the valve expanded evenly and as expected during both the ventricular and atrial expansion phases.Post deployment, the valve appeared stable with no visible leak, although the 5 to 10 o'clock continued to appear high.No pvl and moderate central regurgitation was noted post deployment.Appropriate volume optimization was performed on the day of the procedure.The perceived root cause is that the missed anchors may have resulted from becoming caught in tertiary chords beneath the posterior leaflet, although this remains unconfirmed.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: a2, b4, d6b, g3, g6, h2, h6 and h11.Additional information received: on pod 23, the valves were explanted.The patient continued to hemolyze due to the paravalvular leak, so the team explanted and treated surgically after the viv.The patient is doing very well post-surgery.Internal imaging review of the procedural tee shows the evoque valve deployed high on the lateral aspect, however, measuring <10 mm above the native annulus.There is evidence of pinned native leaflets from the 6 to 10 o'clock positions with associated lack of anterior and lateral leaflet capture.The lateral anchors appear to be interacting with, or potentially entangled in, chordal structures.Following deployment, there is qualitatively moderate transvalvular tr.There appears to be a lateral pvl; the grade is indeterminate due to limited views.On pod 6, there is evidence the evoque valve migrated atrially.The valve is positioned high on the lateral aspect (>10 mm) with evidence of a mobile native lateral leaflet and valve instability.There is qualitatively moderate lateral pvl, septal leaflet thickening, and qualitatively moderate to severe transvalvular tr.The root cause of evoque valve migration identified from imaging is procedure-related: lack of leaflet capture, suboptimal depth, and possible interaction with subvalvular anatomy.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Based on the complaint investigation, the complaint for malposition - valve migrates from deployment position was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Internal imaging review confirmed the high deployment of the evoque valve, leading the lateral aspect of the valve having difficulty capturing leaflet.Native leaflets were observed to be mobile with some valve instability noted.The major root cause of the event is lack of leaflet capture in relation to the high deployment of the evoque valve.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24235364
Report Number2015691-2026-10717
Device Sequence Number9220616
Product Code NPW
UDI-Device Identifier00690103217469
UDI-Public(01)00690103217469(17)270501(11)250501
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV52US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/13/2026
04/22/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/27/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale